Log in

View Full Version : DXM News: Some DXM websites promote abuse


rfgdxm
02-23-2005, 06:38 PM
Interesting. My site was mentioned with praise. However, "Other Web sites" are criticized as they "glorify the drugs and even feature art, poems and essays created by DXM users." Good news for the DV is the only one specifically mentioned was the Third Plateau.

http://www.news-press.com/apps/pbcs.dll/ar.../502220448/1002 (http://www.news-press.com/apps/pbcs.dll/article?AID=/20050222/NEWS01/502220448/1002)

Legal-drug danger hits home

Cold remedy produces hallucinations, feelings of euphoria

By MIKE HOYEM, [email protected]
TANYA SOMAROO, [email protected]
Published by news-press.com on February 22, 2005

Some teenagers in Lee County say they're not familiar with the term Triple C.

"I've never heard of it," said Luis Zamot Jr., a junior at Cape Coral High School.

But drug counselors say many youngsters in Southwest Florida have gotten caught up in the over-the-counter drug craze that's being glorified on Internet Web sites as it kills young people around the country.

"In about 30 percent of the assessments, the kids will admit to it," said Monica Aydogmus, an assessment clinician at Southwest Florida Addiction Services in Cape Coral. "They'll take two packs at a time 16 to 18 pills to get them high. And that's not the only drug. They'll mix them with alcohol or other drugs."

Triple C, skittles, red devils and candy are all nicknames for Coricidin HBP Cough & Cold medication, the drug that claimed two more victims last weekend in Cape Coral with the overdose deaths of Steven Tyler Wambolt and Christopher James Hundley, both 19.

A third teen, Alexander Kulwicki, also 19, was in good condition Monday at a Cape Coral hospital after overdosing along with the other two young men.

The active ingredient in Coricidin HBP and numerous other cold medications is dextromethorphan, also known as DXM, which in high doses produces hallucinations and feelings of euphoria.

Few students and staff members at local schools said Monday they'd heard of Triple C.

"I was kind of surprised," Jake Lutz, a sophomore at North Fort Myers High School, said of the overdoses. "I just took some cough syrup last night."

Lori Brooks, a teacher and counselor at Cape Coral High School, said the only time she has heard the term Triple C was in a class given by the Cape Coral Police Department that was designed to help teachers recognize different drugs and the effects they have on users.

"This did come up as one of the most recent things," Brooks said.

It doesn't take much research on the Internet to find that some people have been abusing cold medication for a while.

One Web site, the "DXM Harm Reduction Project," lists the dangers of the drugs and features newspaper articles documenting overdose deaths.

Other Web sites, such as "The Third Plateau," glorify the drugs and even feature art, poems and essays created by DXM users.

"My mind is a vast plane that needs to be explored," says an essay by someone identified only as Jason. "Travel down a road of green and purple spirals, take the chance ..."

Carol Hively, corporate spokeswoman for Walgreens, says over-the-counter drug abuse is something the chain has dealt with in a variety of ways.

"This seems to be popular among teenagers in certain parts of the country," Hively said. "It seems to be a trend and it's almost specifically limited to teenagers.

"In some of our stores, the employees notice that it's being shoplifted and they will remove it from the shelves. Not all of the stores have this problem. If a store is near a high school, they'll remove it from the shelves."

Hively said the chain has a policy against selling more than three packages of the drugs at a time.

She said she hasn't heard of many cases of teenagers dying of overdoses and seemed surprised to learn there were two deaths in Cape Coral.

"I think it's unusual for people to take that much," Hively said. "It does seem very unusual for there to be two."

But there have been numerous other deaths around the country and in Florida.

On Dec. 18, 2002, Jim and Jill Darling of Longwood found their daughter, Jennifer, 18, dead of a drug overdose. Her friends told them she had been abusing over-the-counter cold pills.

In September 2003, two teenagers in Columbus, Ohio, died after mixing several over the counter medications, prompting Franklin County Coroner Dr. Brad Lewis to issue a warning to parents.

In Highlands Ranch, Colo., officials learned that a 14-year-old boy who was killed on April, 5, 2003, while trying to run across a busy highway had the drugs in his system.

Maj. Jeff Taylor, who heads the Lee County Sheriff's Office's major crimes and narcotics units, said he's not sure how big a problem DXM use is in Lee County.

But Taylor whose son died of an overdose in 2003 advises parents to watch their teenagers for warning signs such as sudden changes in their friends or loss of interest in their normal activities such as sports, the arts and schoolwork.

"They become lethargic," Taylor said of drug users. "What happens is whatever drug they're taking starts to consume their life. This becomes their life. It all becomes wrapped around the drug."

Aydogmus advises parents to watch for things such as cold tablets and cough medicine in the possession of teen-agers who aren't sick.

"Be involved with your kids," Aydogmus said. "Ask them what they're doing, who they're hanging out with, where they're going. Ask them what they're doing at parties."

kilo
02-23-2005, 06:55 PM
fucktards

rfgdxm
02-23-2005, 06:58 PM
Ironic:

http://www.scrippsranch.org/newsletter/art...Section=Schools (http://www.scrippsranch.org/newsletter/article.asp?Month=February&Year=2005&Section=Schools)

Here a school nurse mentions the Third Plateau as a resource about Coricidin abuse.

libel
02-23-2005, 09:36 PM
haha very ironic indeed. " LOL DV COROTARDS. "

timothy
02-23-2005, 09:46 PM
Originally posted by [email protected] 23 2005, 06:38 PM
Interesting. My site was mentioned with praise. However, "Other Web sites" are criticized as they "glorify the drugs and even feature art, poems and essays created by DXM users." Good news for the DV is the only one specifically mentioned was the Third Plateau.
Yeah, your site is definitely not one that seems to PUSH dxm like an open forum site can... Unless you are studying the DXM FAQ a lot. (which does seem to encourage use...)

In Highlands Ranch, Colo., officials learned that a 14-year-old boy who was killed on April, 5, 2003, while trying to run across a busy highway had the drugs in his system.

ROFL! errr how sad.....
:P

n__u
02-23-2005, 10:22 PM
Originally posted by [email protected] 23 2005, 06:38 PM
But Taylor whose son died of an overdose in 2003 advises parents to watch their teenagers for warning signs such as sudden changes in their friends or loss of interest in their normal activities such as sports, the arts and schoolwork.

"They become lethargic," Taylor said of drug users. "What happens is whatever drug they're taking starts to consume their life. This becomes their life. It all becomes wrapped around the drug."
Where'd my life go? :shake:


:sly:

Southwick
02-24-2005, 01:29 AM
Originally posted by [email protected] 23 2005, 07:46 PM
Yeah, your site is definitely not one that seems to PUSH dxm like an open forum site can... Unless you are studying the DXM FAQ a lot. (which does seem to encourage use...)


good call. Reading the faq is important for those who are beginning to lose their bond with dxm.

Mista V
02-24-2005, 11:46 AM
as usual only the DXM in coricidin is demonized, lazyass reporters...

little is said and focused on about the dangers of mixing DXM with other substances, and i see absolutely no mention of Chlorpheniramine Maleate.

Same Shit, Different Article :shake:


EDIT: at least the article warns of the danger of coricidin, albeit in a misinformed and ignorant way...

Tyutchev
02-24-2005, 08:44 PM
Yeah they keep getting CCCs mixed up with simple ol' DXM. They don't specify the difference between the two. Those two kids that died recently of an overdose were using pure powder, not CCCs, right?

Paralysis
02-25-2005, 07:32 AM
"I was kind of surprised," Jake Lutz, a sophomore at North Fort Myers High School, said of the overdoses. "I just took some cough syrup last night."
Classic.

:sly: